Catkins: Seroxat withdrawal
Posted 20 April 2017 - 12:29 PM
Posted 20 April 2017 - 11:38 PM
I'm sorry you've been having problems with reducing seroxat, but you have come to the right place for help.
If your depression keeps getting worse, then this drug is obviously not working, so coming off it is a good idea. There are safer, healthier ways to treat depression. Evidence is starting to show that using drug treatment for depression can make the problem worse in the long run, and it increases the risks for other illnesses.
Is this the only medication you're taking? It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:
I'm glad you refused your psychiatrists suggestion of 100mg, the maximum recommended dose is 60mg. Perhaps you should consider looking for a new psychiatrist.
How have you been trying to taper in the past, what percentage cuts have you been making?
We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:
If 10% cuts are too much for you, its possible to taper even slower if you need to.
Here is some information specific to seroxat: Tips for tapering off Paxil (paroxetine)
The information in this topic may be helpful too:
You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.
Please feel free to write whenever you want, you will find a lot of friendly help and support here.
I'm not a doctor. My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.
Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety)
Various other drugs over the years for side effects
2 month 'taper' off Lexapro 2010
Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal
DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms
Failed reinstatement of Lexapro and trial of Prozac (became suicidal)
May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.
Supplements which seem to help: High doses of Vitamin C, Magnesium, Garlic and Ginger. Taurine,
Vit D3, L-Theanine and Inositol. I'm one of the rare people who react badly to fish oil.
June 2016 - Started daily juicing, mostly vegetables and lots of greens.
Posted 20 April 2017 - 11:53 PM
You might find these topics helpful too:
And welcome from me too!
Podcasts: Let's Talk Withdrawal
Antidepressants: 25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft; Cipramil CTed (very sick for 2.5 wks soon after)
Pristiq: 50mg mid 2012, 100mg beg 2014 (mild Serotonin Toxicity) Current: Pristiq 25mg (from 21 April 2017)
My website - includes my brief history + links to videos & information on the web
I've still got a way to go ... but I've already come a long way!!!
PLEASE NOTE: I am not a medical professional.
Posted 22 April 2017 - 09:24 AM
Wow, that's such a high dose, and at quite some length of time.
I guess that your taper will have to be super-super-slow. Maybe no more than 5% per 4-6 weeks. After 15 years on the stuff, what does it matter how long it takes?
I do hope you can find a GP or psychiatrist who can help you with this ...
All my best, Mourad
Paxil/Seroxat/paroxetine 10 mg for over 20 years
Several failed attempts at quitting
Slow tapering since June 2016 using liquid paroxetine
Presently stabilising at 0,15 ml (0,3 mg) because of the worst withdrawal so far
Posted 22 April 2017 - 10:17 AM
And yes please follow what people suggest here for tapering... I regret y i haven't seen this place before going CT
08/13 - 01/14
Olanzapine, petril MD (Clonazepam ), Dicorate ER (divalproex). Soza 10 (Zolpidem)
02/14 - 05/14
Flunil 20mg , Divaa OD 250 mg(divalproex), Amisulpride 50mg (1-0-2), zolfresh 5 mg , Quetiapine
05/14 - 08/14 Venlafaxine 75 xr ( 1-0-1), zapiz 0.25
10/14 Zaptra 12.5mg , Oxetol xr 150mg (0-0-1)
11/14 - 08/15
Paris CR 25 (paroxetine) , Oxetol xr 600 mg (0-0-1), nitrest 5mg , Quetiapine for a month.
09/15-11 Venlafaxine XR 75 ( 1-0-1), Mirtazipine 15, Respiredal 0.5, Lamitor 25, zillion 10.
12/15-02/16 Off Meds (C.T)
03/16-Mid April Sertraline, Aripropazole, Quetiapine, Etizolam.
Posted 22 April 2017 - 12:11 PM
I am so sorry you have a doctor who has you on 70mg and now wants to push it to 100mg !!!
Have you considered making a complaint against your doctor. Whats the bet he has others on a triple figure dose of paxil? Oh my goodness.
If you dont mind me asking ...you dont happen to live in Blackpool do you ?
Withdrawal effects are also a serious adverse event SAE have you considered filing a yellow card. I think thats what its called in the UK.
Please consider advising Rxisk.org of your plight.
How much is a ' tiny amount.'
So glad you have found sa.
2000 amitryptaline, nortriptaline venlafaxine clonazepam for arm pain from keyboard use, told I had a chemical imbalance it would fix my arm was just a matter of finding the right med for me not informed of the nature of these drugs assured safe and not addictive, CT off Effexor after being told to double the dose on reporting adverse effects...later ..uncharacteristic psych panic tearful presented to doctor to get answers. Given paroxetine no questions asked 'safe and not addictive' next please.2001-2010 paroxetine (paxil) 2 failed attempts to quit, a learned helplessness set in. Feb 10 - Sept 10, 8 month clueless taper, hell. Doc said I had underlying depression .. I said that's not right' then found online support group and the truth!...overcome with inconceivable humiliation and outrage. 28 Sept 10 drug free ... daily psych and emotional torture beginning in the waking hours of the morning receding somewhat in the evening only to start up again the next day. 28 Sept 12 (24 months) Stabilizing (What an indescribable unimaginable non-functional nightmare). sleep issues start up at 3 yrs waking daily at 2am -4.30am), April 2016 return to sport for the first time since drug free, Sept 16 return to work on casual basis. 28 Sept 16 (6yrs drug free), still cant sleep with any regularity, pssd continues no sign of improvement, still feel Rip van Winkle-ish, brain fog still improving, psoriasis concerns.
"It is unsafe for people who suffer from something that could be treated with an ssri to consult a psychiatrist." Gotzshe 2015. [ I think Gotzsche could have easily meant to say 'to consult anyone with prescribing privileges']. "Going to a psychiatrist is one of the most dangerous actions a person can take." Breggin
“Paroxetine is not safe, it is not effective and it meets every known definition of addictive.” McLaren, N, (2016) 'Psychiatry as bullsh*t’ p55..."Psychiatry is stuffed full of 'deep nonsense' better known as bullsh*t." McLaren 2016
"Within the first week of when you go on an antidepressant you may have a sexual dysfunction, it can go on forever, often only appearing when you go off the drug ...its extraordinarily common" Healy 2015
For a staggeringly shocking 'prozac back story' see the truth post #523
"If I were an enemy combatant and the NZ army did this to me someone would be dragged to the Hague and jailed!" nz11